MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, the returned fiber was thoroughly analyzed and was received in one piece with no defects.Microscopic inspection was performed and identified that the tip was broken.The connector was good.The aiming beam was bright and distorted due to tip break.The complaint was confirmed.It is likely that procedural conditions, such as physician technique, size and composition of the material being ablated, may have contributed to the fiber tip to breaking off.The instructions for use (ifu) was performed and states; care should be exercised with the glass tip to avoid severe impact or side stresses that may fracture the tip.The device history record review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure.
 
Event or Problem Description
It was reported that during the procedure, the fiber tip was damaged/separated while inside the body.The broken segment was spontaneously excreted and did not require retrieval.The procedure was completed with this device, and no patient complications were reported.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21123664
Report Number2124215-2024-82999
Device Sequence Number15321924
Product Code GEX
UDI-Device Identifier08714729978619
UDI-Public08714729978619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberM006L8405960
Device Catalogue NumberM006L8405960
Device Lot Number0030971024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown